Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 52, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 29, 2009, 10:46 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 10:46 PM CDT (03:46 UTC)
- Expired
- Mar 31, 2009, 9:46 AM CDT
- In force
- 35 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 300346
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1046 PM CDT SUN MAR 29 2009
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-310346-
/O.NEW.KLSX.FL.W.0052.090330T0346Z-090401T1800Z/
/GSCM7.1.ER.090330T0237Z.090330T0600Z.090331T0600Z.NO/
1046 PM CDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER AT GASCONADE.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:00 PM SUNDAY THE ESTIMATED STAGE WAS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 22.3 FEET OVERNIGHT.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/30 03/31 04/01 04/02 04/03
MISSOURI RIVER
GASCONADE 22 E22.00 22.3 21.8 20.4 19.1 18.62 follow-up statements
000
WGUS83 KLSX 301446
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT MON MAR 30 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI..
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-311446-
/O.CON.KLSX.FL.W.0052.000000T0000Z-090401T1800Z/
/GSCM7.1.ER.090330T0848Z.090330T1200Z.090331T0600Z.NO/
946 AM CDT MON MAR 30 2009
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM MONDAY THE STAGE WAS 22.2 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
AFTER MIDNIGHT TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/31 04/01 04/02 04/03 04/04
MISSOURI RIVER
GASCONADE 22 E22.20 21.8 20.4 20.0 20.4 20.2000
WGUS83 KLSX 311446
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT TUE MAR 31 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MISSOURI RIVER AT GASCONADE AFFECTING GASCONADE AND MONTGOMERY
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS WILL BE THE LAST STATEMENT FOR THIS FLOODING EVENT AT
GASCONADE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-311516-
/O.CAN.KLSX.FL.W.0052.000000T0000Z-090401T1800Z/
/GSCM7.1.ER.090330T0848Z.090330T1200Z.090330T1647Z.NO/
946 AM CDT TUE MAR 31 2009
THE FLOOD WARNING IS CANCELLED FOR
THE MISSOURI RIVER AT GASCONADE.
* AT 7:00 AM TUESDAY THE STAGE WAS 21.2 (ESTIMATED) FEET.
* FELL BELOW FLOOD STAGE AT 11:47 AM MONDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 20.1 FEET BY WEDNESDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/01 04/02 04/03 04/04 04/05
MISSOURI RIVER
GASCONADE 22 E21.20 20.1 19.3 18.7 18.1 16.9What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 9:25 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 29, 9:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 925 PM CDT SUN MAR 29 2009 .UPDATE... /925 PM CDT SUN MAR 29 2009/ NO UPDATES ANTICIPATED. THIN CI CLOUDS MOVING OVERHEAD NOW SPILLING OVER LO-AMPLITUDE MID AND UPR LEVEL RIDGE WHICH IS IN PLACE OVER THE CNTRL CONUS. BEST CHC FOR PATCHY FOG WILL REMAIN TO THE E OF KSTL OVER SWRN IL WHERE THEY WERE THE LAST TO CLEAR OUT THIS AFTN. TEMPS LOOK ON TARGET WITH AOB MEAN MOS VALUES EXPECTED. TES && .DISCUSSION... /309 PM CDT SUN MAR 29 2009/ MAIN FORECAST CONCERN DEALS WITH PRECIPITATION CHANCES MONDAY NIGHT INTO TUESDAY. UPPER LOW THAT BROUGHT SNOW TO PARTS OVER THE REGION LAST NIGHT HAS ALREADY MOVED INTO THE ERN GREAT LAKES AND SKIES HAVE CLEARED OVER ALL BUT THE ERN PART OF THE CWA. SNOWFALL HAS MELTED RAPIDLY TODAY INCLUDING THE 3-5 INCH REPORTS OVER E CNTRL MO/SWRN IL BECAUSE OF THE STRONG LATE MARCH SUN AND TEMPERATURES CLIMBING INTO THE MID 40S. LOWS TONIGHT WILL BE INFLUENCED BY SURFACE RIDGE AXIS NOW OVER WRN MO THAT WILL MOVE ACROSS THE CWA TONIGHT WHICH WILL ALLOW WINDS TO TURN SELY AND INCREASE SLIGHTLY OVER CNTRL MO TOWARD DAYBREAK. SAME AREA WILL BE THE FIRST TO SEE CIRRUS CURRENTLY OVER THE CNTRL HIGH PLAINS TO MOVE IN TONIGHT...SO HAVE WARMEST LOWS OVER CNTRL MO...AND THE COOLEST OVER W CNTRL AND S CNTRL IL WHICH WILL RADIATE THE BEST. THIS FALLS IN LINE WITH A NAM MOS/2M SREF MEAN FOR LOWS. GROWING SEASON HAS NOT STARTED YET OVER THE NRN AND ERN PART OF THE CWA...SO NO NEED YET FOR A FROST/FREEZE HEADLINE. HAVE ALSO SCALED BACK PATCHY FOG TO S CNTRL IL WHERE THERE HAS BEEN LITTLE MIXING SO TEMPERATURES WILL FALL CLOSE TO DEWPOINTS. THERE IS NOT THAT MUCH DIFFERENCE BETWEEN THE GFS/NAM THAT WILL AFFECT THE SENSIBLE WEATHER WITH THE SYSTEM MONDAY NIGHT/TUESDAY. CHANCES OF PRECIPITATION WILL INCREASE GREATLY BY MONDAY EVENING AS 50KT LOW LEVEL JET CAUSES DECENT LOW LEVEL MOISTURE CONVERGENCE/ TRANSPORT AT THE SAME TIME LARGE ASCENT INCREASES IN ADVANCE OF STRONG UPPER LOW/ACCOMPANYING TROUGH. HAVE KEPT LIKELY POPS GOING INTO TUESDAY AHEAD OF THE COLD FRONT...AND CUT POST FRONTAL POPS. HAVE GONE WITH JUST CHANCE OF TSRA WITH THIS SYSTEM AS GFS IS SHOWING MID LEVEL INSTABILITY...BUT VERY LITTLE MUCAPE. FOR TEMPERATURES BEYOND TONIGHT...HAVE SIDED WITH WARMER GFS MOS FOR TEMPS ON MONDAY GIVEN THE WARM AIR ADVECTION AND SUNSHINE WE WILL SEE MOST OF THE DAY. ALSO FOLLOWED THE GFS MOS CLOSELY THROUGH TUESDAY NIGHT. UPPER PATTERN IN THE EXTENDED GOES FROM A BROAD TROUGH OVER THE CENTRAL CONUS WITH SHORTWAVES OVER THE ERN GREAT LAKES AND THE SRN ROCKIES TO A MORE AMPLIFIED TROUGH WITH RIDGES OVER THE EAST COAST AND ROCKIES BY SUNDAY. THE OPERATIONAL RUNS OF THE GFS/ECMWF ARE IN RELATIVELY GOOD AGREEMENT WITH THE TIMING AND AMPLITUDE WITH THESE SYSTEMS UNTIL SUNDAY WHEN GFS IS FARTHER NW WITH UPPER LOW THAN THE ECWMF. EVEN WITH THIS SMALL DISAGREEMENT...THEY AGREE ENOUGH TO USE A BLEND OF THE TWO FOR THE FORECAST. WITH THIS IN MIND...HAVE KEPT CHANCE OF SHRA WEDNESDAY NIGHT/THURSDAY AS TROUGH MOVES ACROSS MO/IL AND THEN AGAIN SATURDAY NIGHT/SUNDAY AS ANOTHER/DEEPER TROUGH MOVES IN FROM THE WEST. FORECAST TEMPERATURES/CRITICAL THICKNESSES KEEP PRECIPITATION AS ALL LIQUID FOR NOW AS WE GO INTO EARLY APRIL. BRITT && .AVIATION... /642 PM CDT SUN MAR 29 2009/ FOR THE 00Z TAFS...PRIMARY EMPHASIS OF FORECAST EVOLVES AROUND WIND DETAILS. GUSTY WEST WINDS OF LATE THIS AFTN WL RPDLY TAPER OFF NEXT HOUR OR TWO AS SFC RIDGE PROGRESSES THROUGH AND E OF MSVLY...FOLLOWED BY INCREASING SE WINDS ON MON AS GRADIENT INTENSIFIES IN ADVANCE OF LOW PRESSURE SYSTEM DEVELOPING OVER PLAINS. ONLY TRUE WX CONCERN IS THE POTENTIAL OF FOG DUE TO VRY WET GROUND. IT WOULD CERTAINLY APPEAR THAT MIXING DURING THE PREDAWN HOURS WILL LIMIT THIS THREAT...WITH PERHAPS THE EXCEPTION OF SUS WHERE RIVER VALLEY INVERSION WL INHIBIT MIXING UNTIL AFT 12Z. HAVE CONTINUED MENTION OF MVFR VSBYS AT SUS FOR SVRL HRS JUST BFR DAYBREAK. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 29, 3:29 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 329 PM CDT SUN MAR 29 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 329 PM CDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT OVER SOUTH CENTRAL ILLINOIS. TEMPERATURES WILL FALL TO NEAR FREEZING TONIGHT OVER WEST CENTRAL AND SOUTH CENTRAL ILLINOIS WHICH COULD CAUSE SOME HARM TO TENDER VEGETATION THAT HAS ALREADY STARTED TO GROW. MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA MONDAY NIGHT INTO TUESDAY MORNING AS WELL AS SATURDAY NIGHT AND NEXT SUNDAY. MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:41 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 29, 10:08 PM CDT | River Flood Warning | LSX | Saint Charles | 71 hr |
| Mar 30, 10:57 AM CDT | River Flood Warning | LSX | Lincoln | 26 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.